MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SMALL PASSIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SMALL PASSIVE CRANIAL REFERENCE FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 961-337
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Therapeutic Response, Decreased (2271); Injury (2348); Iatrogenic Source (2498)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier not available from the site.Patient age not available from the site.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.During the onsite inspection, the medtronic representative reported that the system's accuracy was verified.It was found that the reference frame had post damage.The part was discarded onsite and therefore not available for further analysis.A successful system checkout was performed which verified that the issue had been resolved.This report was generated from the incident filed in mdr 1723170-2017-00466.
 
Event or Problem Description
A medtronic representative reported that while the surgeon was performing a tracer registration with the patient prone the system was accurate.The site draped the patient and put on a sterile frame.The surgeon attempted to align the trajectory and the original burr-hole was not sufficient so the burr-hole was moved.The surgeon locked the trajectory and set the depth on the biopsy needle.When the biopsy needle was inserted it hit cerebrospinal fluid (csf) fluid.After un-draping the patient the site put on the reference frame and noticed a 1 cm inaccuracy.It was noted that the tracer pattern was focused on the predominately on the forehead.There was no impact from the csf leak to the patient.The surgeon was able to control the leak.The delay in surgery was an hour.The surgery was discontinued and the biopsy was not completed.The patient was rescheduled for a second surgery.The delay in surgery was an hour.

Brand Name
SMALL PASSIVE CRANIAL REFERENCE FRAME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6365229
Report Number1723170-2017-00903
Device Sequence Number1251628
Product Code HAW
UDI-Device Identifier00721902467783
UDI-Public00721902467783
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number961-337
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Initial Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91